MAUDE Adverse Event Report: EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES ALTERRA ADAPTIVE PRESTENT SYSTEM; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 29AP4045A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
From alterra clinical study, approximately 2 months and 9 days post-implantation of the alterra prestent in the pulmonic position, alterra prestent fractures noted during intra-procedural fluoro imaging at the time of the sapien 3 valve implant procedure.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted for correction and additional information.The following sections of this report have been updated: corrected h.6 component codes, investigation conclusions and investigation findings.Added new information to h.6 type of investigation.The device was not returned to edwards lifesciences for evaluation.Without the device returned for evaluation, visual inspection, functional testing and dimensional analysis were unable to be completed.Imagery was provided from the site and revealed the following: one (1) fracture was observed at the proximal end (inflow apices) of the alterra present.A review of the risk management documentation was performed, and no evidence of product non-conformances or labeling/ifu inadequacies were identified in the evaluation.The complaint was confirmed through the provided imagery.A review of the dhr and lot history did not provide any indication that a manufacturing non-conformance would have contributed to the complaint event.Additionally, a review of ifu/training materials revealed no deficiencies.An in-depth evaluation related to alterra present fracture has been documented in technical summary written by edwards lifesciences.Per technical summary, the present in straight configurations is safe under pulsatile loads based on the finite element analysis (fea) models, accelerated wear and tear (awt) and fatigue testing.As such, the potential fracture on the proximal end of the frame could be attributed to the conditions of the patient's anatomy.Technical summary written by edwards lifesciences documented a review of available ct scans / imagery for patients with a fractured stent.As reported, ''approximately 2 months and 9 days post-implantation of the alterra present in the pulmonic position, alterra present fractures noted during intra-procedural fluoro imaging at the time of the sapien 3 valve implant procedure.'' based on imaging evaluation, one (1) fracture was observed at the proximal end (inflow apices) of the alterra present.Per the technical summary, patients who had a fracture exhibited rvot length on the shorter side compared to the population.The technical summary's imagery reviews also suggested that the fractures were likely to occur where the stent apices were engaged with the bend of the patient's anatomy.It is possible that this positioning resulted in some apices of the inflow side of the stent engaging with anatomy, putting strain on the stent.However, as there existed patients with similar anatomical conditions that did not have fractures, the technical summary concluded that shorter rvot length, increased curvature, and increased level of engagement do not dictate a fracture but may increase the risk of one.Although these factors were identified as potential contributing factors of similar fractures, no relevant imagery was provided for this complaint to confirm.The technical summary written by edwards lifesciences reviewed the manufacturing documentation and conducted a sem (scanning electron microscope) micro crack study to determine if microcracks could be present on the frame prior to implantation of the pre-stent.No microcracks were observed on the frames at any phase of the investigation and no evidence of a manufacturing non-conformance that could have contributed to the complaint event was found.While a definitive root cause is unable to be determined, available information suggests that patient factors (rvot characteristics) may have contributed to the complaint event.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no manufacturing non-conformances or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
ALTERRA ADAPTIVE PRESTENT SYSTEM
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key22107644
Report Number2015691-2025-04252
Device Sequence Number18177825
Product Code NPV
UDI-Device Identifier00690103210866
UDI-Public(01)00690103210866(17)260216(11)240212
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P200015
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/16/2026
Device Model Number29AP4045A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2025
Supplement Date Received by Manufacturer07/02/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown